Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 70, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 8, 2009, 2:25 PM EDT for Broward County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 2:25 PM EDT (18:25 UTC)
- Expired
- Jun 8, 2009, 3:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:32 PM EDT | TSTM WND GST 51 | Tamarac, FL | MESONET SITE REPORTED A 51 MPH WIND GUST AT 232 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 081825 SVRMFL FLC011-081900- /O.NEW.KMFL.SV.W.0070.090608T1825Z-090608T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 225 PM EDT MON JUN 8 2009 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 300 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS DIME TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TAMARAC...AND DRIFTING SOUTH AT 5 MPH. * THE STORM WILL AFFECT... NORTH LAUDERDALE... TAMARAC... SUNRISE... AND SURROUNDING COMMUNITIES. TRAINED SPOTTERS REPORTED DIME SIZE HAIL NEAR NOB HILL ROAD WITH THIS STORM AT 224 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2632 8035 2631 8019 2604 8017 2607 8044 TIME...MOT...LOC 1824Z 004DEG 5KT 2623 8029 $$ RLP
2 follow-up statements
488 WWUS52 KMFL 081840 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT MON JUN 8 2009 FLC011-081900- /O.CON.KMFL.SV.W.0070.000000T0000Z-090608T1900Z/ BROWARD FL- 240 PM EDT MON JUN 8 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR EASTERN BROWARD COUNTY... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR TAMARAC...DRIFTING SOUTH AT 7 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUNRISE BY 250 PM EDT... SAWGRASS MILLS MALL BY 255 PM EDT... AND SURROUNDING COMMUNITIES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. A LAWN CARE WORKER WAS REPORTED STRUCK BY LIGHTNING IN CORAL SPRINGS AROUND 2 PM EDT. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2604 8017 2607 8044 2632 8035 2631 8019 TIME...MOT...LOC 1839Z 001DEG 7KT 2619 8029 $$ RLP
373 WWUS52 KMFL 081853 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT MON JUN 8 2009 FLC011-081900- /O.CON.KMFL.SV.W.0070.000000T0000Z-090608T1900Z/ BROWARD FL- 253 PM EDT MON JUN 8 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR EASTERN BROWARD COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAWGRASS MILLS MALL...DRIFTING SOUTH AT 7 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SAWGRASS MILLS MALL... INTERSECTION OF INTERSTATE 75 AND INTERSTATE 595 AND SURROUNDING COMMUNITIES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2604 8017 2607 8044 2632 8035 2631 8019 TIME...MOT...LOC 1852Z 014DEG 10KT 2613 8032 $$ RLP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:09 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 8, 2:09 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT MON JUN 8 2009 ...DRIER AIR ON THE WAY FOR SOUTH FLORIDA TUESDAY THROUGH THURSDAY... .DISCUSSION... THE WEST AND EAST COAST SEA BREEZES HAS DEVELOPED EARLY THIS AFTERNOON ALONG BOTH COAST WITH ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZES. THE SEA BREEZES WILL CONTINUE TO PUSH INLAND THROUGH THE AFTERNOON HOURS AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE SEA BREEZES. SO WILL CONTINUE WITH THE SCATTERED POPS OVER THE INTERIOR AREAS AND LOWER THE EAST COAST METRO AREAS TO ISOLATED COVERAGE FOR REST OF THE AFTERNOON HOURS. THE MID LEVELS OF THE ATMOSPHERE IS STILL COOL ALOFT OVER SOUTH FLORIDA THIS AFTERNOON. SO WILL CONTINUE TO MENTION A FEW STRONG STORMS OVER THE INTERIOR AREAS OF THE CWA THIS AFTERNOON WITH THE PRIMARY IMPACTS BEING SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL IN THE ZONES AND THE HWO. THE TROUGH OF LOW PRESSURE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL MOVE EAST INTO THE BAHAMA ISLANDS TONIGHT ALLOWING FOR THE ATMOSPHERE TO BECOME STABLE OVER THE CWA. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS OVER THE AREA TO DISSIPATE THIS EVENING. SO WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST COAST METRO AREAS AND CHANCE OVER THE INTERIOR AREAS FOR THE EVENING HOURS BEFORE GOING DRY FOR THE OVERNIGHT HOURS. THE SHORT RANGE MODELS ARE NOW INDICATING THAT A WEAK LOW PRESSURE SYSTEM WILL DEVELOP OVER THE BAHAMA ISLANDS ASSOCIATED WITH THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE ON TUESDAY AND MOVE THE LOW TO THE NORTHWARD TUESDAY NIGHT INTO THURSDAY. THIS WILL ALLOW FOR THE WINDS TO BE NORTHERLY OVER SOUTH FLORIDA DURING THIS TIME BRINGING DRIER AIR TO THE AREA FROM THE NORTH. SO HAVE LOWER THE POPS TO SLIGHT CHANCE WITH LOW END CHANCE CAT OVER THE SOUTHERN INTERIOR AREAS ON TUESDAY...AND THEN ONLY A SLIGHT CHANCE OF POPS FOR THE INTERIOR AREAS ON WEDNESDAY AND THURSDAY. .EXTENDED FORECAST... THE LOW PRESSURE WILL THEN MOVE NORTHEAST AWAY FROM FLORIDA LATE THIS WEEK INTO EARLY THIS WEEKEND ALLOWING FOR HIGH PRESSURE TO BUILD BACK INTO SOUTH FLORIDA. THIS WILL ALLOW FOR THE WINDS TO BECOME SOUTHEAST OVER THE CWA LATE THIS WEEK INTO EARLY THIS WEEKEND ALLOWING FOR SOME LOW LEVEL MOISTURE TO WORK INTO THE AREA FROM THE ATLANTIC WATERS. SO HAVE KEPT THE CHANCE POPS OVER THE CWA DURING THIS TIME WITH THE HIGHEST POPS OVER THE INTERIOR AREAS. THE LONG RANGE MODELS ARE STILL SHOWING A WEAK LOW PRESSURE SYSTEM COMING UP FROM THE CARIBBEAN SEA INTO THE SOUTHEAST GULF OF MEXICO LATE NEXT WEEKEND INTO EARLY NEXT WEEK. THIS WILL CONTINUE TO BRING IN MORE TROPICAL MOISTURE TO THE AREA FROM THE CARIBBEAN SEA INTO SOUTH FLORIDA LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE WINDS WILL ALSO BECOME BREEZY OVER THE CWA DURING THIS TIME...DUE TO THE TIGHTENING OF THE PRESSURE GRADIENT OVER THE AREA. SO UP THE WINDS TO BREEZY CONDITIONS OVER SOUTH FLORIDA...AND INCREASE THE POPS TO HIGH END SCATTERED CONDITIONS FOR THE SECOND HALF OF THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... CONVECTION THIS AFTERNOON HAS BEEN WHOLLY DEPENDENT ON CONVERGENCE FROM SEA AND LAKE BREEZES AS WELL AS OUTFLOW BOUNDARIES FROM EARLIER SHOWERS AND THUNDERSTORMS. ANTICIPATING THIS CONVECTION AND ITS MOVEMENT IS THEREFORE A BIG CHALLENGE. HOWEVER, SEA BREEZE CONVERGENCE LINE FROM KBCT SOUTHWEST TO TAMIAMI TRAIL SHOULD BE A FOCUS FOR CONVECTION WHICH SHOULD BE DRIFTING BACK TOWARD THE METRO AIRPORTS OF BROWARD AND MIAMI-DADE COUNTIES. PALM BEACH COUNTY SHOULD BE STABILIZED FROM EARLIER CONVECTION, BUT TSRA MAY RETURN LATE TODAY. AFTER CONVECTION DIES OUT THIS EVENING, OFFSHORE WIND FLOW IS FORECAST TO DEVELOP. && .MARINE... THE WINDS WILL BE SWING FROM A SOUTHEAST DIRECTION THIS EVENING TO A NORTHERLY DIRECTION ON TUESDAY...AND REMAIN NORTHERLY THROUGH WEDNESDAY. THE SPEEDS WILL REMAIN AT 10 KNOTS OR LESS DURING THIS TIME WHICH WILL KEEP THE SEAS AT 2 FEET OR LESS IN THE ATLANTIC AND GULF WATERS. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... DRIER AIR WILL WORK INTO SOUTH FLORIDA FROM THE NORTH TUESDAY INTO WEDNESDAY. TEMPS WILL BE AROUND 90 OVER THE METRO AREAS AND LOWER TO MID 90S OVER THE INTERIOR AREAS EACH DAY...AS DEW POINTS WILL BE IN THE MID TO UPPER 60S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL DOWN INTO THE 40S OVER MOST OF THE CWA EACH DAY...EXCEPT AROUND 40 OVER THE NORTHWEST INTERIOR AREAS. SO NO HEADLINES AT THIS TIME FOR ANYWHERE IN SOUTH FLORIDA FOR THE NEXT COUPLE OF DAYS...BUT WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS TO SEE IF THE RELATIVE HUMIDITIES FALL ANY FURTHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 89 71 89 / 20 20 10 10 FORT LAUDERDALE 72 89 72 89 / 20 20 10 10 MIAMI 73 90 73 90 / 20 20 10 10 NAPLES 73 89 73 90 / 20 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...50/RLP
Hazardous weather outlook, Jun 8, 9:54 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 954 AM EDT MON JUN 8 2009 FLZ063-066>075-168-172>174-082215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 954 AM EDT MON JUN 8 2009 ...SCATTERED STRONG THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, SMALL HAIL, AND WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORM ACTIVITY, MAINLY OVER THE INTERIOR LOCATIONS. WATERSPOUTS: HIGH ATMOSPHERIC MOISTURE, WEAK LOW LEVEL WINDS, CLOUD CONVERGENCE BANDS AND HIGH CHANCE OF THUNDERSTORMS, MAY RESULT IN THE DEVELOPMENT OF WATERSPOUTS ACROSS THE LOCAL GULF OF MEXICO AND ATLANTIC WATERS, INCLUDING BISCAYNE BAY, TODAY. HAIL: HAIL UP TO DIME SIZE IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING, MOST LIKELY ACROSS INTERIOR SOUTH FLORIDA. FLOODING: THUNDERSTORMS TRAINING ACROSS THE SAME AREAS FOR TWO TO THREE HOURS CAN EASILY PRODUCE RAINFALL AMOUNTS IN EXCESS OF 3 INCHES. THIS CANE PRODUCE URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS, AND MAINLY ALONG THE EAST COAST METRO AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE DAILY THROUGH NEXT WEEK, ALTHOUGH SOME DRIER AND MORE STABLE AIR MOVING INTO SOUTH FLORIDA MAY RESULT IN FEWER STORMS DEVELOPING. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 8, 12:10 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1210 PM EDT MON JUN 8 2009
FLZ067-068-168-081645-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1210 PM EDT MON JUN 8 2009
...STRONG THUNDERSTORM MOVING ACROSS TOWARD PALM BEACH INTERNATIONAL
AIRPORT...
AT 12 NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENACRES CITY MOVING NORTH NORTHEAST AT
ABOUT 10 MILES AN HOUR.
THIS STORM WILL AFFECT...
GREENACRES CITY...
PALM BEACH INTERNATIONAL AIRPORT...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2640 8007 2640 8024 2693 8022 2694 8006
2692 8005 2685 8005
TIME...MOT...LOC 1609Z 180DEG 0KT 2665 8014
RLPSpecial weather statement, Jun 8, 12:23 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1223 PM EDT MON JUN 8 2009
FLZ067-068-168-081645-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1223 PM EDT MON JUN 8 2009
...STRONG THUNDERSTORMS CONTINUE ACROSS METRO PALM BEACH COUNTY...
AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE FLORIDA TURNPIKE IN METRO PALM BEACH
COUNTY FROM WEST OF DELRAY BEACH TO WEST OF THE PALM BEACH
INTERNATIONAL AIRPORT TO WEST OF JUPITER. THESE THUNDERSTORMS ARE
DRIFTING NORTH TO NORTHEAST AROUND 5 MPH.
THESE STORMS WILL AFFECT...
ABERDEEN
LOXAHATCHEE WILDLIFE REFUGE
FLORIDA GARDENS
WELLINGTON
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2677 8003 2678 8004 2677 8005 2677 8003
2675 8003 2676 8003 2669 8005 2639 8006
2639 8007 2637 8007 2638 8025 2695 8025
2694 8006 2681 8002
TIME...MOT...LOC 1619Z 219DEG 2KT 2648 8019
RLPSpecial weather statement, Jun 8, 1:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT MON JUN 8 2009
FLZ069-070-081815-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
148 PM EDT MON JUN 8 2009
...STRONG THUNDERSTORMS DEVELOPING ACROSS WESTERN COLLIER COUNTY...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM THE LEE COUNTY LINE SOUTHEAST OF
BONITA SPRINGS TO JUST NORTHEAST OF GOLDEN GATE THEN FOLLOWING
ALLIGATOR ALLEY EAST TO STATE ROAD 29. THESE THUNDERSTORMS ARE
DRIFTING ERRATICALLY.
AT 135 PM EDT...A NATIONAL WEATHER SERVICE TRAINED SPOTTER OBSERVED
A BRIEF FUNNEL CLOUD ON IMMOKALEE ROAD ABOUT 1.5 MILES EAST OF
INTERSTATE 75. THE FUNNEL CLOUD DID NOT TOUCH THE GROUND AND
DISSIPATED SHORTLY THEREAFTER.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8180 2633 8177 2632 8176 2632 8166
2637 8166 2641 8158 2606 8133 2610 8172
TIME...MOT...LOC 1745Z 180DEG 0KT 2606 8076
RLPSpecial weather statement, Jun 8, 2:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT MON JUN 8 2009 FLZ071-072-081930- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 200 PM EDT MON JUN 8 2009 ...STRONG THUNDERSTORM DRIFTING SOUTH ACROSS WESTERN BROWARD SUBURBS... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR THE INTERSECTION OF INTERSTATES 595 AND 75 AND THE SAWGRASS EXPRESSWAY...DRIFTING SOUTHWEST AT 5 MPH. THIS STORM WILL AFFECT... SOUTHWEST RANCHES... WESTON... WESTERN PEMBROKE PINES... WESTERN MIRAMAR... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2619 8020 2599 8022 2597 8052 2619 8052 TIME...MOT...LOC 1859Z 027DEG 4KT 2610 8045 RLP
Special weather statement, Jun 8, 2:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT MON JUN 8 2009 FLZ071-072-081830- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 203 PM EDT MON JUN 8 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN METRO BROWARD COUNTY... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CORAL SPRINGS...DRIFTING SOUTH AT 5 MPH. THIS STORM WILL AFFECT... CORAL SPRINGS... MARGATE... SAWGRASS EXPRESSWAY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. EXCESSIVE RAINFALL WITH THIS THUNDERSTORM MAY CAUSE URBAN FLOODING OF UNDERPASSES AND POORLY DRAINED STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2617 8017 2618 8038 2633 8038 2632 8017 TIME...MOT...LOC 1803Z 015DEG 4KT 2627 8027 RLP
Special weather statement, Jun 8, 2:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 218 PM EDT MON JUN 8 2009 FLZ071-072-081845- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 218 PM EDT MON JUN 8 2009 ...STRONG THUNDERSTORM CONTINUES SOUTH ALONG THE SAWGRASS EXPRESSWAY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM APPROACHING TAMARAC...MOVING SOUTH AT 7 MPH. THIS STORM WILL AFFECT... NORTH LAUDERDALE... TAMARAC... SUNRISE... SAWGRASS MILLS MALL... SAWGRASS EXPRESSWAY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA TO MARBLE SIZE HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS STORM...LIKELY RESULTING IN URBAN FLOODING OF POORLY DRAINED STREETS AND UNDERPASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2610 8021 2611 8040 2632 8038 2633 8019 TIME...MOT...LOC 1816Z 006DEG 9KT 2623 8029 RLP
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:16 PM EDT | Special Weather Statement | MFL | Monroe | 29 min |
| Jun 8, 12:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 8, 12:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 22 min |
| Jun 8, 1:48 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Jun 8, 2:00 PM EDT | Special Weather Statement | MFL | Broward | 90 min |
| Jun 8, 2:03 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 8, 2:18 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 8, 3:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 8, 3:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Jun 8, 4:37 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.